MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0660-01
Medical Device Problem Codes Leak/Splash (1354); Device Issue (2379); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has received the zoll ivtm quattro catheter for investigation.A supplemental report will be filed when the investigation has been completed.
 
Event or Problem Description
As reported, a patient was hospitalized and underwent treatment for hypothermia.A quattro catheter was placed in the patient's femoral vein for therapeutic ivtm treatment.The following day, saline bag found to be empty and was replaced.Next day, prior to catheter replacement, saline bag again found empty.At this point, leakage was suspected on a quattro catheter.No alarm was noted on the console and no saline leak was observed on the patient bed or on the floor.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.Visual examination found no physical damage.Functional testing of the returned catheter was performed.All infusion ports and extension tubes were flushed without resistance.During functional testing, the catheter was connected to a pressurized inflation device.Immediately upon pressurizing the catheter, a bond leak was observed on the distal balloon.During manufacturing all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Probable causes for the reported complaint can be a latent material defect.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7626244
Report Number3010617000-2018-00633
Device Sequence Number1277472
Product Code NCX
UDI-Device Identifier00849111075138
UDI-Public00849111075138
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0660-01
Device Catalogue Number8700-0660-01
Device Lot Number70927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer06/26/2018
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1